CSN Login
Members Online: 12

vaginal burning

alis7910
Posts: 80
Joined: Jun 2010

Hi everyone:
I am over one year post radiation. 6 months ago I had intense vaginal burning and none of my doctors knew what to do for treatment. I now have another recurrence. has anyone else experienced this?

z's picture
z
Posts: 1250
Joined: May 2009

Hi, Yes I have, and I was given estrace cream which helped immensly, I don't know why but occasionally I will have burning on the pernium area while urinating. I guess because the skin is so thin that it gets irritated. Hopefully more posters will chime in with their experience. Lori

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

it happens to me all the time..drink water...alot of water!

alis7910
Posts: 80
Joined: Jun 2010

Thank you so much- i was beginning to think i was the only one. I was using the estrace cream, but had to stop using it because it burned when I used it. I have burning even when I am not urinating.

I am so grateful for this website and all of you

alis7910
Posts: 80
Joined: Jun 2010

Hi:
I just got the results of my cultures and they were negative, so it's obviously from the radiation.What did your doctor do for you? my gynecologist called an MD who specializes in post radiation gynegology, and she didn't have any suggestions!

Thank you so much!

Donna M
Posts: 25
Joined: Jul 2010

I had itching and burning all over my front. Lots of water dilutes the urine, leaning forward when urinating aim the flow away from the body. Wash the area with water from a spray bottle, pat dry. This will cut down on the irritation. I found that aloe vera jelly (sold in Whole Foods and other markets of that type would solve the itch and pain almost immediately. It is 99.9% pure aloe, no alcohol. It stings when you first put it on, but seconds later you feel the AAAAAAAAH factor. My burns healed fast and I haven't had irritation to my vulva, vagina or urethra since I first started using it, which was on day 6 of radiation. Hope it helps.

mp327's picture
mp327
Posts: 2819
Joined: Jan 2010

I really only dealt with this during treatment, but the advice you've been given is right on the money--drink lots of water! If this doesn't resolve it, then have your doc run a urinalysis and check for a yeast infection.

sissy310
Posts: 300
Joined: May 2010

Hi - I'm only about 10 weeks post treatment but have noticed some vaginal burning and urinary tract burning, the former only when I go to the bathroom to urinate. It appears to be related to how much fluid I drink - I've learned if I do not have enough water or light fluids during the day, I have more burning in these areas. So far keeping hydrated has helped me. Marilyne

grandma2selena's picture
grandma2selena
Posts: 199
Joined: Jun 2009

I thought I would pipe in on this. Yes, I too have burning at times. I agree with the others it tends to be worse when I don't drink enough water. Another thing I will do is coat myself with either Vaseline or K-Y Jelly, that really helps as I notice I am so much dryer now then before. Not only that but it does put a layer of protection on the skin which helps to keep the urine from burning.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network